Alert archive / Louisiana / Wind Advisories in 2022

Wind Advisory 18, NWS Lake Charles, LA

November 30, 20226 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Nov 30, 2022, 3:49 AM CST for 6 parishes in Louisiana. It took effect at Nov 30, 2022, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2022, 3:49 AM CST (09:49 UTC)
In effect from
Nov 30, 2022, 9:00 AM CST
Expired
Nov 30, 2022, 3:00 PM CST
In force
6 hr
Issued by
NWS Lake Charles, LA

Counties Avoyelles Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2022-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2022-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1608 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
2.5
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS74 KLCH 300949
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
349 AM CST Wed Nov 30 2022

LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-301800-
/O.NEW.KLCH.WI.Y.0018.221130T1500Z-221130T2200Z/
Avoyelles-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia-
Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
349 AM CST Wed Nov 30 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

* WHAT...North winds 15 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of central, south central and southwest 
  Louisiana and southeast Texas.

* WHEN...From 9 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
523 
WWUS74 KLCH 302100
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
300 PM CST Wed Nov 30 2022

LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-302200-
/O.CAN.KLCH.WI.Y.0018.000000T0000Z-221130T2200Z/
Avoyelles-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia-
Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
300 PM CST Wed Nov 30 2022

...WIND ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Nov 29, 11:38 PM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Nov 29, 11:38 PM CST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1138 PM CST Tue Nov 29 2022

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 606 PM CST Tue Nov 29 2022

Good amount of guidance suggests we will see some fog in SE TX and
SW LA tonight, before the front passes through.

&&

.LONG TERM...
(Friday through next Monday)

Dry weather returns to the longterm period as strong ridging regime
remains in place for much of the period. Several days of southerly
return flow will result from surface high pressure settling over the
eastern Gulf. Thus, well-above seasonal warmth is expected starting
Friday and continuing through next weekend.

A brief chance of isolated rain showers and thunderstorms is
possible Saturday as a frontal boundary approaches from the north.
However, with strong surface southerlies, the boundary will get hung
up in north LA/south AR, limiting the southward extent of meaningful
rainfall. The next frontal system takes shape towards the end of the
weekend, with increasing rain chances moving back into the region
around the start of next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1136 PM CST Tue Nov 29 2022

IFR ceilings are dominating, with visibilities in the 4-6SM range
at KLCH and KBPT due to BR. TSRA is possible at KLFT and KARA for
the next 3 hours. A strong cold front comes through in the 08z-13z
range, from northwest to southeast. VFR conditions will previal
after that time frame, although winds will be quite gusty out of
the north.

&&

.MARINE...
Issued at 606 PM CST Tue Nov 29 2022

Parameters are in place for dense marine fog tonight before the
cold front comes through, so have issued a dense fog advisory for
Sabine Lake, Calcasieu Lake, and the nearshore waters from High
Island to Cameron until 4 am.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  50  61  34  60 /  80   0   0   0
LCH  55  66  40  61 /  60   0   0   0
LFT  58  69  41  62 /  80  10   0   0
BPT  55  65  41  61 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory until 6 AM CST Wednesday for GMZ430-432-450.

     Small Craft Advisory from 6 AM Wednesday to midnight CST
     Wednesday night for GMZ430-432-435.

     Gale Warning from 6 AM Wednesday to midnight CST Wednesday night
     for GMZ450-452-470-472.

     Small Craft Advisory from midnight Wednesday night to noon CST
     Thursday for GMZ450-452-470-472.

     Small Craft Advisory from 6 AM Wednesday to noon CST Thursday
     for GMZ455-475.

&&

SHORT TERM...87
LONG TERM....11
AVIATION...15
Hazardous weather outlook, Nov 30, 3:49 AM CST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
349 AM CST Wed Nov 30 2022

LAZ027-028-030-031-TXZ180-201-259>262-011000-
Vernon-Rapides-Beauregard-Allen-Tyler-Hardin-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
349 AM CST Wed Nov 30 2022

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana, west central Louisiana and southeast Texas.

.DAY ONE...Today and Tonight.

Patchy fog near the coast early this morning will dissipate following
the passage of a cold front. Breezy winds of 15-20 MPH will develop
behind the front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms will develop Saturday in
response to a very humid airmass in place across the region and a
stalled frontal boundary to the north. Organized severe weather is
not expected at this time.

Scattered showers and thunderstorms will develop Tuesday as a cold
front approaches the area and stalls.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-011000-
Avoyelles-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia-
Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange-
349 AM CST Wed Nov 30 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and southeast Texas.

.DAY ONE...Today and Tonight.

Sustained winds of near 20 MPH gusting to 30 MPH will develop by mid
morning following the passage of a cold front and persist through the
afternoon. Winds will diminish this evening.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms will develop Saturday in
response to a very humid airmass in place across the region and a
stalled frontal boundary to the north. Organized severe weather is
not expected at this time.

Scattered showers and thunderstorms will develop Tuesday as a cold
front approaches the area and stalls.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-011000-
Sabine Lake-Calcasieu Lake-
349 AM CST Wed Nov 30 2022

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT
CST TONIGHT...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Dense Fog Advisory.
 Small Craft Advisory.

Dense marine fog will continue over Sabine and Calcasieu lakes and
the adjacent coastal waters early this morning before dissipating
following the passage of a cold front later this morning. Strong and
gusty northwesterly winds will develop in the wake of the cold front
which will continue through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms will develop Saturday in
response to a very humid airmass in place across the region and a
stalled frontal boundary to the north. Organized severe weather is
not expected at this time.

Scattered showers and thunderstorms will develop Tuesday as a cold
front approaches the area and stalls.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-011000-
Vermilion Bay-
349 AM CST Wed Nov 30 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT
CST TONIGHT...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Strong and gusty northwesterly winds will develop in the wake of a
cold front passage this morning which will continue through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms will develop Saturday in
response to a very humid airmass in place across the region and a
stalled frontal boundary to the north. Organized severe weather is
not expected at this time.

Scattered showers and thunderstorms will develop Tuesday as a cold
front approaches the area and stalls.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ452-455-470-472-475-011000-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
349 AM CST Wed Nov 30 2022

...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Strong and gusty northwesterly winds with frequent gusts to gale
force as well as elevated seas will develop in the wake of a cold
front passage this morning which will continue through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Small Craft Advisory.

Scattered showers and thunderstorms will develop Saturday in
response to a very humid airmass in place across the region and a
stalled frontal boundary to the north. Organized severe weather is
not expected at this time.

Scattered showers and thunderstorms will develop Tuesday as a cold
front approaches the area and stalls.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-011000-
Coastal waters from Cameron LA to High Island TX out 20 NM-
349 AM CST Wed Nov 30 2022

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...
...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Gale Warning.

Strong and gusty northwesterly winds with frequent gusts to gale
force as well as elevated seas will develop in the wake of a cold
front passage this morning which will continue through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Small Craft Advisory.

Scattered showers and thunderstorms will develop Saturday in
response to a very humid airmass in place across the region and a
stalled frontal boundary to the north. Organized severe weather is
not expected at this time.

Scattered showers and thunderstorms will develop Tuesday as a cold
front approaches the area and stalls.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 30, 1:50 AM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
150 AM CST Wed Nov 30 2022

LAZ053>055-300815-
Lower St. Martin LA-Iberia LA-St. Mary LA-
150 AM CST Wed Nov 30 2022

...A strong thunderstorm will impact portions of northeastern Iberia,
north central St. Mary and southeastern St. Martin Parishes through
215 AM CST...

At 150 AM CST, Doppler radar was tracking a strong thunderstorm near
Charenton, or 8 miles north of Franklin, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Franklin, Baldwin, Charenton and Pierre Part.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2979 9154 2993 9162 3006 9141 3006 9127
      3003 9124 3004 9123 3004 9122 3000 9123
      3000 9126 2999 9126 2995 9125 2993 9123
      2992 9123 2990 9121 2988 9121
TIME...MOT...LOC 0750Z 242DEG 36KT 2991 9147

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 7:26 PM CSTMarine Dense Fog AdvisoryLCH11 hr
Nov 30, 1:50 AM CSTSpecial Weather StatementLCHSaint Martin25 min

Nearby

Wind Advisories in Louisiana, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.